Pesticides May Have Caused 80 Suicides in Indian Village

indian flag

The village of Badi, India has been haunted by a disturbing threat for decades, but it has taken an especially heavy toll this year. Within the first three months of 2016, 80 people had committed suicide in a village with a population of only 2,500 people. And over the past 20 years, 350 people have killed themselves in Badi.

The villagers don’t have the knowledge to properly explain this phenomenon. It’s widely believed that a “demonic presence” is causing the villagers to kill themselves. Outsiders however, have come to more logical conclusions, such as financial stress among the villagers. It’s no secret that there’s been an epidemic of farmer suicides all over India for decades, due to the hidden costs of growing GMO crops.

But psychiatrist Dr Srikanth Reddy has come to another possibility.Apart from financial distress, there could be other causes for this depression. In a study some years ago in China, where a large number of farmers in a particular area were committing suicide, it was found that insecticides used there contained organophosphate, which is highly toxic and causes depressive mental conditions. Suicides in Badi and in Khargone at large, therefore, need to be probed.”

This wouldn’t be all that surprising, since farmers in developing countries often don’t have the proper safety equipment to deal with pesticides. It has to make you wonder though. If this is what happens to the farmers who deal with these chemicals, what does it do to us when we consume the products from their farms?

Delivered by The Daily Sheeple

We encourage you to share and republish our reports, analyses, breaking news and videos (Click for details).


Contributed by Joshua Krause of The Daily Sheeple.

Joshua Krause is a reporter, writer and researcher at The Daily Sheeple. He was born and raised in the Bay Area and is a freelance writer and author. You can follow Joshua’s reports at Facebook or on his personal Twitter. Joshua’s website is Strange Danger .

Leave a Comment